Jan 5, 2013
Hi Dr Young Blessed new year to you. I was diagnosed in 2010 & believe I got infected in 2009. I started Atripla in Aug 2011 with cd4 count of 341,viral load of 41000, but had to stop treatment in March 2012 with cd4 280,viral load undetectable, because I lost my job and therefore medical aid stopped sending me meds due to the fact that I owed them money. The medical aid later sent me 3 bottles of atripla, but because I had already stopped for a month & wasnt sure I would afford it again, I decided not to take it.
Last month in Dec I went to public hospital, did my tests, my results came back, my cd4 is 289, no viral load results. I have been reffered to start arvs again, but because I dont want to use government 3pills a day, so I started atripla again last night 3rd Jan, because I will be financially fit again soon. So far no serious side affects, like the ones I had last time when I started taking atripla, you see I even managed to wake up now at night surfing the net at 3am. the symptoms feels like when I was 6 months along with treatment.(well its 1st night)
My question & concern is: Could this feeling be a sign of resistence already? will I benefit from atripla? must I stop immediately and change or should I wait and see what the results will be like in 6months time?
| Response from Dr. Young
Hello and thanks for posting.
I don't have any reason to think that your tolerance of medications this time around to be an indication of drug resistance; rather that your body has grown accustomed to efavirenz. By the way, in most parts of the world, the generic components of Atripla are actually manufactured with supervision by the US Food and Drug Administration (FDA), so I wouldn't be so hesitant to take them.
Definitely don't stop your medications, rather, I'd see if you can get a viral load test done sometime in the 1-3 month time range. If it's undetectable (or close to that), it's safe to assume that everything's working fine.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Night Sweats After Mutual Masturbation Sign Of HIV AIDS
- Night Sweats After Touching Vomit Sign Of HIV AIDS
- Painful Urination After Erotic Massage Worried I Have HIV
- Shingles After Foreplay Worried I Have HIV
- Sore On Mouth After Licking Penis Worried I Have HIV
- Swollen Glands After Swallowing Cum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.